http://WWW.HEARTDIABETESCARE.COM
SAMIKSHAHEARTCARE 57698d5b9ec66b0b6cfb5b6b False 534 1
OK
background image not found
Found Update results for
'feel dizzy'
5
DIABETIC SPECIALIST IN YALAHANKA Syncope and dizziness The history Syncope is a transient loss of consciousness resulting from cerebral anoxia, usually due to inadequate blood flow. Syncope may represent a simple faint or be a symptom of cardiac or neurological disease. Establish whether the patient actually loses consciousness and under what circumstances the syncope occurs—for example, on standing for prolonged periods or standing up suddenly (postural syncope), while passing urine (micturition syncope), on coughing (tussive syncope) or with sudden emotional stress (vasovagal syncope). Find out whether there is any warning such as dizziness or palpitations, and how long the episodes last. Recovery may be spontaneous or require attention from bystanders. Bystanders may also have noticed abnormal movements if the patient has epilepsy, but these can also occur in primary syncope. If the patient’s symptoms appear to be postural, enquire about the use of anti-hypertensive or anti-anginal drugs and other medications that may induce postural hypotension. If the episode is vasovagal, it may be precipitated by something unpleasant like the sight of blood, or it may occur in a hot crowded room; patients often feel nauseated and sweaty before fainting and may have had prior similar episodes, especially during adolescence and young adulthood. The diagnosis of this relatively benign and very common cause of syncope can usually be made from the history. Patients with very typical symptoms rarely require extensive investigations. If syncope is due to an arrhythmia there is often sudden loss of consciousness regardless of the patient’s posture. A history of rapid and irregular palpitations or a diagnosis of atrial fibrillation in the past suggests the possibility of sick sinus syndrome. These patients have intermittent tachycardia, usually due to atrial fibrillation, and episodes of profound bradycardia, often due to complete heart block. Chest pain may also occur if the patient has aortic stenosis or hypertrophic cardiomyopathy. Exertional syncope may occur in these patients because of obstruction to left ventricular outflow by aortic stenosis or septal hypertrophy . Dizziness that occurs even when the patient is lying down or that is made worse by movements of the head is more likely to be of neurological origin (vertigo), although recurrent tachyarrhythmias may occasionally cause dizziness in any position. Try to decide whether the dizziness is really vertiginous (there is a sensation of movement or spinning of the surroundings or the patient’s head), or whether it is a presyncopal feeling. A family history of syncope or sudden death raises the possibility of an ion channel abnormality (long QT syndrome, Brugada syndrome or hypertrophic cardiomyopathy). Attempts should be made to find out what the diagnosis was for the affected relatives. A past history of severe structural heart disease, especially heart failure,
heart clinics near me Heart palpitations are relatively common and usually a harmless condition in which the heart feels as if it is pounding, racing or fluttering. Heart palpitations account for 16% of symptoms that cause patients to go to their primary care doctor, second only to chest pain as the reason patients seek a cardiology evaluation. While concerning, palpitations usually are harmless. However, in some cases they may indicate a more serious heart condition, like a heart rhythm disorder, that requires treatment. WHAT CAUSES HEART PALPITATIONS SYMPTOMS Rapid heartbeats Fluttering heartbeats Skipped heartbeats Heartbeats that feel like they are pumping harder than normal
.. Never Ignore These 11 Heart Symptoms • Chest Discomfort. It's the most common sign of heart danger. ... • Nausea, Indigestion, Heartburn, or Stomach Pain. Some people have these symptoms during a heart attack. ... • Pain that Spreads to the Arm. ... • You Feel Dizzy or Lightheaded. ... • Throat or Jaw Pain. ... • You Get Exhausted Easily. ... • Snoring. ... • Sweating.
CARDIOLOGY DOCTORS IN HOSUR ROAD Pulmonary embolism This is not quite a cardiac condition and not quite a respiratory condition but it is often managed by cardiologists. Modern CT pulmonary angiography is very sensitive and specific for the diagnosis of PE. A negative scan that is of good quality effectively excludes the diagnosis. The scans are so sensitive that small distal emboli may be detected in patients who do not have convincing symptoms of embolism. This poses a therapeutic problem that may be avoided if scans are not ordered inappropriately. Some patients cannot have a CTPA, usually because of renal impairment that would make the injection of contrast risky. A V/Q nuclear scan is then a reasonable alternative to a CTPA. These scans are less accurate than CT pulmonary angiography but the clinical suspicion of PE and a lung scan reported as intermediate or high probability is an indication for treatment. Patients should be admitted to hospital and treatment begun with intravenous heparin or subcutaneous low molecular weight heparin. The latter has the advantage that the dose is determined by body weight and repeated measurements of clotting times are not required. In some cases it may be possible to treat patients with small pulmonary emboli at home with supervised low molecular weight heparin. Either way, soon after diagnosis patients should be started on oral anticoagulation treatment with warfarin. A stable INR may often be achieved within five days or so, the heparin ceased and the patient discharged. Most patients with dyspnoea as a result of PE begin to feel better within a few days of starting treatment. It is often difficult to know how long to continue treatment with warfarin. The usual recommendation for an uncomplicated first PE is three to six months. Recurrent PE may be an indication for lifelong treatment. It also suggests a need to investigate for clotting abnormalities (e.g. anti-thrombin III deficiency, protein S and protein C deficiency, abnormal Factor V and anti-nuclear antibody). A very large and life-threatening PE which is associated with the sudden onset of severe dyspnoea and hypotension may be an indication for thrombolytic treatment. An echocardiogram may show abnormal right ventricular function in these ill patients and help in the decision. Experience with this is limited and the optimum regimen is not really known. Tissue plasminogen activator (TPA) is now indicated for this purpose and current recommendations are for a 10 mg bolus over two minutes followed by 90 mg over two hours.
THE HEARTDOCTORS IN BANGALORE Pulmonary embolism This is not quite a cardiac condition and not quite a respiratory condition but it is often managed by cardiologists. Modern CT pulmonary angiography is very sensitive and specific for the diagnosis of PE. A negative scan that is of good quality effectively excludes the diagnosis. The scans are so sensitive that small distal emboli may be detected in patients who do not have convincing symptoms of embolism. This poses a therapeutic problem that may be avoided if scans are not ordered inappropriately. Some patients cannot have a CTPA, usually because of renal impairment that would make the injection of contrast risky. A V/Q nuclear scan is then a reasonable alternative to a CTPA. These scans are less accurate than CT pulmonary angiography but the clinical suspicion of PE and a lung scan reported as intermediate or high probability is an indication for treatment. Patients should be admitted to hospital and treatment begun with intravenous heparin or subcutaneous low molecular weight heparin. The latter has the advantage that the dose is determined by body weight and repeated measurements of clotting times are not required. In some cases it may be possible to treat patients with small pulmonary emboli at home with supervised low molecular weight heparin. Either way, soon after diagnosis patients should be started on oral anticoagulation treatment with warfarin. A stable INR may often be achieved within five days or so, the heparin ceased and the patient discharged. Most patients with dyspnoea as a result of PE begin to feel better within a few days of starting treatment. It is often difficult to know how long to continue treatment with warfarin. The usual recommendation for an uncomplicated first PE is three to six months. Recurrent PE may be an indication for lifelong treatment. It also suggests a need to investigate for clotting abnormalities (e.g. anti-thrombin III deficiency, protein S and protein C deficiency, abnormal Factor V and anti-nuclear antibody). A very large and life-threatening PE which is associated with the sudden onset of severe dyspnoea and hypotension may be an indication for thrombolytic treatment. An echocardiogram may show abnormal right ventricular function in these ill patients and help in the decision. Experience with this is limited and the optimum regimen is not really known. Tissue plasminogen activator (TPA) is now indicated for this purpose and current recommendations are for a 10 mg bolus over two minutes followed by 90 mg over two hours. 7
1
false